Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 27, NWS Bismarck, ND

November 11, 200713 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Nov 11, 2007, 4:17 AM CST for 13 counties in North Dakota. It took effect at Nov 11, 2007, 7:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2007, 4:17 AM CST (10:17 UTC)
In effect from
Nov 11, 2007, 7:00 AM CST
Expired
Nov 11, 2007, 6:00 PM CST
In force
11 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Divide County, ND, Foster County, ND, McHenry County, ND, McKenzie County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2778 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 111017
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
417 AM CST SUN NOV 11 2007

...WIND ADVISORY TODAY FOR NORTHWEST AND NORTH CENTRAL NORTH
DAKOTA...

.STRONG NORTHWEST WINDS WILL DEVELOP ACROSS NORTHWEST NORTH DAKOTA
THIS MORNING...AND NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON AS A
COLD FRONT MAKES ITS WAY ACROSS THE STATE. SUSTAINED WINDS OF 25
TO 35 MPH AND GUSTS UP TO 40 MPH CAN BE EXPECTED.  

MOTORISTS WILL NEED TO USE EXTRA CAUTION...ESPECIALLY THOSE
DRIVING HIGH PROFILE VEHICLES OR TOWING A TRAILER. ALSO...BE
EXTRA CAREFUL WHEN PASSING SUCH VEHICLES.

WINDS WILL BEGIN DECREASING BY MID AFTERNOON NORTHWEST AND AROUND
SUNSET NORTH CENTRAL.

NDZ001-009-017-111830-
/O.NEW.KBIS.WI.Y.0027.071111T1300Z-071112T0000Z/
DIVIDE-WILLIAMS-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY
417 AM CST SUN NOV 11 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WILL DEVELOP ACROSS NORTHWEST NORTH DAKOTA
THIS MORNING AS A COLD FRONT MAKES ITS WAY ACROSS THE STATE.
SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO 40 MPH CAN BE
EXPECTED.

WINDS WILL BEGIN DECREASING BY MID AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ002>005-010>013-021>023-025-111830-
/O.NEW.KBIS.WI.Y.0027.071111T1800Z-071112T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON
417 AM CST SUN NOV 11 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

STRONG NORTHWEST WINDS WILL DEVELOP ACROSS NORTHWEST NORTH DAKOTA
THIS MORNING...AND NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON AS A
COLD FRONT MAKES ITS WAY ACROSS THE STATE. SUSTAINED WINDS OF 25
TO 35 MPH AND GUSTS UP TO 40 MPH CAN BE EXPECTED.  

WINDS WILL BEGIN DECREASING AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NH
3 follow-up statements
000 
WWUS73 KBIS 111727
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1127 AM CST SUN NOV 11 2007

...WIND ADVISORY TODAY FOR NORTHWEST AND NORTH CENTRAL NORTH
DAKOTA...

.STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHWEST AND NORTH
CENTRAL NORTH DAKOTA THIS AFTERNOON AS A COLD FRONT MAKES ITS WAY
ACROSS THE STATE. SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO
40 MPH CAN BE EXPECTED.

MOTORISTS WILL NEED TO USE EXTRA CAUTION...ESPECIALLY THOSE
DRIVING HIGH PROFILE VEHICLES OR TOWING A TRAILER. ALSO...BE
EXTRA CAREFUL WHEN PASSING SUCH VEHICLES.

WINDS WILL BEGIN DECREASING BY LATE AFTERNOON NORTHWEST AND
AROUND SUNSET NORTH CENTRAL.

NDZ002>005-010>013-021>023-025-120000-
/O.CON.KBIS.WI.Y.0027.071111T1800Z-071112T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON
1127 AM CST SUN NOV 11 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHWEST AND NORTH
CENTRAL NORTH DAKOTA THIS AFTERNOON AS A COLD FRONT MAKES ITS WAY
ACROSS THE STATE. SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO
40 MPH CAN BE EXPECTED.

WINDS WILL BEGIN DECREASING AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ001-009-017-120000-
/O.CON.KBIS.WI.Y.0027.000000T0000Z-071112T0000Z/
DIVIDE-WILLIAMS-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY
1127 AM CST SUN NOV 11 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHWEST NORTH
DAKOTA AS A COLD FRONT MAKES ITS WAY ACROSS THE STATE. SUSTAINED
WINDS OF 25 TO 35 MPH AND GUSTS UP TO 40 MPH CAN BE EXPECTED.

WINDS WILL BEGIN DECREASING BY LATE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ABELING
000 
WWUS73 KBIS 112139
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
339 PM CST SUN NOV 11 2007

...WIND ADVISORY TODAY FOR NORTHWEST AND NORTH CENTRAL NORTH
DAKOTA...

.STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHWEST AND NORTH
CENTRAL NORTH DAKOTA FOR THE REMAINDER OF THIS AFTERNOON. THE STRONG
WINDS WILL DECREASE RAPIDLY AFTER SUNSET. SUSTAINED WINDS OF 25
TO 35 MPH AND GUSTS UP TO 40 MPH CAN BE EXPECTED.

MOTORISTS WILL NEED TO USE EXTRA CAUTION...ESPECIALLY THOSE
DRIVING HIGH PROFILE VEHICLES OR TOWING A TRAILER. ALSO...BE
EXTRA CAREFUL WHEN PASSING SUCH VEHICLES.

WINDS WILL BEGIN DECREASING BY LATE AFTERNOON NORTHWEST AND
AROUND SUNSET NORTH CENTRAL.

NDZ001>005-009>013-017-021>023-025-120000-
/O.CON.KBIS.WI.Y.0027.000000T0000Z-071112T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON
339 PM CST SUN NOV 11 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHWEST AND NORTH
CENTRAL NORTH DAKOTA THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35
MPH AND GUSTS UP TO 40 MPH CAN BE EXPECTED.

WINDS WILL BEGIN DECREASING AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WAA
000 
WWUS73 KBIS 112356
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
556 PM CST SUN NOV 11 2007

NDZ001>005-009>013-017-021>023-025-120100-
/O.EXP.KBIS.WI.Y.0027.000000T0000Z-071112T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON
556 PM CST SUN NOV 11 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA.

$$
JF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 11, 3:24 AM CST, 53 minutes earlier.

Area forecast discussion, Nov 11, 3:24 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
324 AM CST SUN NOV 11 2007

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
FORECAST CHALLENGES/HIGHLIGHTS IN THE SHORT TERM WILL AGAIN BE
TEMPERATURES THROUGH THE PERIOD...CHANCES OF LIGHT PRECIPITATION
THIS MORNING AND AGAIN ON TUESDAY...AND STRONG WINDS TODAY NORTH AND
AGAIN TUESDAY/TUESDAY NIGHT (AND STRONGER) AREA WIDE. LATEST MODELS
IN FAIR AGREEMENT EARLY SO UTILIZED A GENERAL BLEND TODAY AND
MONDAY. AFTER MONDAY NIGHT THE NAM BECOMES THE OUTLIER AND THE MUCH
SLOWER SOLUTION...SO LEANED MORE TOWARDS THE FASTER GFS AND EUROPEAN
SHOWING THE BETTER CONTINUITY.

CURRENTLY...AN UPPER LEVEL SHORT WAVE TROUGH IS MOVING INTO SOUTHERN
SASKATCHEWAN...WHILE AT THE SURFACE A TROUGH OF LOW PRESSURE AND
SURFACE COLD FRONT ARE SLIDING INTO WESTERN NORTH DAKOTA. THUS FAR
THE ONLY RESULT OF THE FRONTAL PASSAGE IS INCREASED WINDS AND MID
LEVEL CLOUDINESS...ALTHOUGH REGIONAL RADAR LOOP DOES DEPICT A LARGE
AREA OF LIGHT ECHOS MOVING ACROSS WEST AND CENTRAL COUNTIES. DRY LOW
LEVELS CAUSING MOST IF NOT ALL PRECIP TO BE VIRGA AS ONLY ONE
REPORT OF PRECIPITATION (DIK) HAS BEEN OBSERVED AS OF 3AM.

THE SURFACE TROUGH AND ITS ASSOCIATED COLD FRONT QUICKLY MOVE ACROSS
THE CWA THIS MORNING...AND OUT OF CENTRAL ND BY 18Z. SCT LIGHT
PRECIPITATION ALSO LOOKS TO EXIT THE FA WITH THE FRONT BY
18Z...ALONG WITH CLEARING SKIES FOR ALL BUT THE FAR SOUTH. BEHIND
THE FROPA BREEZY NORTHWEST WINDS DEVELOP...WITH THE STRONGEST WINDS
LOCATED ACROSS NORTHWEST AND NORTH CENTRAL ND. ADVISORY MAGNITUDES
NORTHWEST AND NORTH CENTRAL LOOK TO BE REACHED WITH SUSTAINED WINDS
AROUND 25KTS AND GUSTS UP TO AROUND 35KTS. THUS WILL ISSUE A WIND
ADVISORY HERE...WITH AN EARLIER START TIME NORTHWEST AS ALREADY
OBSERVED WINDS ARE GUSTING UP TO AROUND 35KTS IN SOUTHERN
SASKATCHEWAN. A BIT COOLER NORTH TODAY (STILL ABOVE SEASONAL NORMS)
THAN SOUTH WITH THE MAIN COLD AIR PUSH ALREADY UNDERWAY BY 12Z THIS
MORNING. MILDER TEMPS IN THE MID/UPPER 50S SOUTH CENTRAL AND
SOUTHEAST WITH LIGHTER BUT STILL BREEZY WINDS DEVELOPING IN THE
AFTERNOON. BREEZY NORTHWEST WINDS ALONG WITH AFTERNOON HUMIDITIES
WILL ELEVATE FIRE WEATHER CONCERNS AS WELL. SEE FIRE WEATHER PORTION
BELOW FOR FURTHER DISCUSSION.

DRY AND MILD WEATHER FOR MONDAY ALONG WITH MOSTLY CLEAR SKIES WITH
SURFACE HIGH PRESSURE TO OUR SOUTH PROVIDING SOUTHWESTERLY LOW LEVEL
FLOW AND WAA...ALONG WITH WESTERLY ZONAL FLOW ALOFT.

A STRONG SHORT WAVE TROUGH THEN MOVES ACROSS SOUTHWEST AND SOUTH
CENTRAL CANADA MONDAY NIGHT INTO TUESDAY...RESULTING IN A STRONG
SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER CENTRAL SASKATCHEWAN
WHICH MOVES INTO CENTRAL MANITOBA BY TUESDAY AFTERNOON. LEANED MUCH
MORE TOWARDS THE GFS AND ECMWF SOLUTIONS HERE (SHOWING THE BEST
CONTINUITY AND AGREEABILITY ALONG WITH THE UKMET) AS THE NAM IS MUCH
SLOWER WITH THE EVOLUTION AND EASTWARD PROGRESSION OF THIS SYSTEM.
QUITE THE PRESSURE GRADIENT DEVELOPS ACROSS WEST AND CENTRAL NORTH
DAKOTA TUESDAY DAYTIME BEHIND THIS SYSTEMS COLD FRONT...WITH WIND
HEADLINES AGAIN LIKELY. SUSTAINED VALUES ALSO LOOK TO APPROACH
HIGH WIND WARNING CRITERIA SO WILL NEED TO MONITOR MODEL TRENDS
FOR TUESDAY/TUESDAY NIGHT CLOSELY OVER THE NEXT DAY OR SO. WILL
WORD TUESDAYS POTENTIAL WINDS STRONGLY WITHIN THE HWO. ALONG WITH
THE FROPA MAY SEE SOME SCT LIGHT PRECIPITATION AGAIN (LOOKS LIQUID
ATTM WITH NEAR 50 HIGH TEMPS)...SO HAVE EXPANDED POPS SLIGHTLY TO
INCLUDE MORE COUNTIES DURING TUESDAY DAYTIME.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...
WEDNESDAY WILL REMAIN BREEZY TO WINDY AS THE HUDSON BAY UPPER LOW
AND ROCKY MOUNTAIN RIDGE REMAIN IN FAVORABLE POSITIONS FOR GUSTY
NORTHWEST SURFACE WINDS OVER NORTH DAKOTA DURING THE DAY. ON
THURSDAY A SHORTWAVE BULLIES ITS WAY THROUGH THE RIDGE BUT IS MOSTLY
EVISCERATED BY THE TIME IT REACHES THE PLAINS. THUS I HAVE LEFT POPS
BELOW THE WEATHER THRESHOLD OF 15 PERCENT...ALTHOUGH AS WE GET
CLOSER TO THE EVENT I WOULD NOT BE SURPRISED IF WE WILL NEED TO UP
POPS A BIT FOR SCATTERED RAIN AND LIGHT SNOW SHOWERS. THE REMAINDER
OF THE EXTENDED PERIOD IS CHARACTERIZED BY THE EASTWARD PROGRESSION
OF THE UPPER RIDGE. THIS WILL IN TURN BRING SOME MODERATION IN
TEMPERATURES.

&&

.AVIATION...
GUSTY NORTHWEST SURFACE WINDS WILL BE THE MAIN AVIATION CONCERN
TODAY...AFTER THE PASSAGE OF AN EARLY MORNING FRONT. STRONGEST WINDS
WILL BE IN THE NORTHWEST AND NORTH CENTRAL PARTS OF THE STATE.
SOME MVFR CEILINGS MAY ALSO CREEP OVER THE INTERNATIONAL BORDER FOR
A FEW HOURS DURING THE MORNING.

&&

.FIRE WEATHER...
GUSTY NORTHWEST WINDS WILL DEVELOP THIS MORNING AND AFTERNOON AS A
COLD FRONT MOVES ACROSS WEST AND CENTRAL ND. THE STRONGEST WINDS
WILL BE ACROSS THE NORTHWEST AND NORTH CENTRAL AT 25-40 MPH...AND
HAVE ISSUED A WIND ADVISORY HERE. FURTHER SOUTH WINDS WILL BE
LIGHTER BUT STILL BREEZY...AT 15-30 MPH. IN ADDITION...AFTERNOON
TEMPERATURES WILL AGAIN BE ON THE MILD SIDE...LOW 50S NORTH TO
NEAR 60 SOUTH. SURFACE DEWPOINT TEMPERATURES BEHIND THE FRONT WILL
DROP INTO THE 15 TO 25 DEGREE RANGE WEST AND CENTRAL THIS
AFTERNOON...RESULTING IN PERCENT AFTERNOON HUMIDITIES RANGING
FROM THE LOW TO MID 20S. THUS FIRE WEATHER CONCERNS WILL BE
ELEVATED DUE TO THE EXPECTED WEATHER AND DRY RANGELAND CONDITIONS.
HOWEVER...WILL HOLD OFF ON FIRE WEATHER HEADLINES AT THIS TIME AS
STILL MARGINAL AND NOT OVERLY CRITICAL. HEADLINES MAY STILL BE
ISSUED LATER THIS MORNING SO USERS ARE URGED TO MONITOR ANY
FORECAST UPDATES. THE RFD INDEX WILL FALL INTO THE VERY HIGH
CATEGORY FOR MUCH OF WEST AND CENTRAL ND AS WELL FOR TODAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
NDZ002>005-010>013-021>023-025.

WIND ADVISORY FROM 7 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR NDZ001-009-017.

&&

NH/RSL

Nearby

Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.